MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CHRONIC EAR PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CHRONIC EAR PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-4393
Medical Device Problem Codes No Apparent Adverse Event (3189); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
The surgical team opened a chronic ear pack for a procedure.Inside were 10 4x4 x-ray detectable sponges wrapped in a paper band; but there was also a loose 4x4 x-ray detectable sponge loose in the basin.
 
Additional Manufacturer Narrative
A user facility medwatch report ((b)(4)) was received on 03/31/2022 reporting the surgical team opened a chronic ear pack for a procedure.Inside were 10 4x4 x-ray detectable sponges wrapped in a paper band; but there was also a loose 4x4 x-ray detectable sponge loose in the basin.The sample has not been returned for evaluation.Potential root cause: slip lapse assembly error, when placing the gauze into the tray.The assembler possibly pulled 1 each gauze from another stack.Corrective action: the employee responsible for this assembly error, no longer works with deroyal.This incident has been reviewed with the process manager.An inventory check was made by deroyal, a total of 125 gauze was inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CHRONIC EAR PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key14101513
Report Number3005011024-2022-00017
Device Sequence Number4776535
Product Code LRO
UDI-Device Identifier00749756585750
UDI-Public00749756585750
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-4393
Device Lot Number54854757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown